Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Mar 28, 2021, 2:39 AM CDT for Colbert County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2021, 2:39 AM CDT (07:39 UTC)
- Expired
- Mar 28, 2021, 3:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Huntsville, AL
County Colbert County, AL
The radar
The Columbus AFB radar (KGWX), 97 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.7
The text
As transmitted.
797 WWUS84 KHUN 280739 SPSHUN Special Weather Statement National Weather Service Huntsville AL 239 AM CDT Sun Mar 28 2021 ALZ001>004-280830- Lawrence AL-Lauderdale AL-Franklin AL-Colbert AL- 239 AM CDT Sun Mar 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAUDERDALE... COLBERT...NORTHERN FRANKLIN AND WEST CENTRAL LAWRENCE COUNTIES UNTIL 330 AM CDT... At 239 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Cherokee, or 13 miles east of Tishomingo State Park, moving east at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Florence, Muscle Shoals, Russellville, Sheffield, Tuscumbia, Cherokee, Littleville, Leighton, St. Florian and Malone. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3475 8811 3488 8758 3456 8742 3449 8815 TIME...MOT...LOC 0739Z 258DEG 31KT 3462 8796 $$ GH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Mar 28, 1:52 AM CDT, 47 minutes earlier.
Area forecast discussion, Mar 28, 1:52 AM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 152 AM CDT Sun Mar 28 2021 .NEAR TERM...(Today) Issued at 152 AM CDT Sun Mar 28 2021 Ongoing QLCS will be exiting our southeast counties just after 12Z. Much cooler and drier air will filter into the region today with temperatures only recovering into the lower to middle 60s this afternoon after dropping into the 50s this morning. Gusty northwest winds are expected, with gusts over 20kt at times. .SHORT TERM...(Tonight through Tuesday) Issued at 152 AM CDT Sun Mar 28 2021 As high pressure drops into eastern TN tonight, winds will diminish and good radiational cooling is expected. Lows will dip into the upper 30s, and possibly down to 35-36 degrees in a few spots. The risk of frost is a bit uncertain with only a brief period of temperatures at this level. The day shift may need to add patchy frost in if winds and temperatures are able to drop quicker this evening. Highs on Tuesday should recover nicely into the middle 60s. Will continue to carry a low chance of -SHRA Tuesday afternoon as the sheared trough axis tracks east along the Gulf Coast and then into SC, and a secondary trough axis advances northeast into the TN Valley. .LONG TERM...(Tuesday night through Saturday) Issued at 152 AM CDT Sun Mar 28 2021 The larger scale trough dropping through the upper Midwest into the central Plains will bring a stronger cold front southeast with it. Larger scale warm and moist advection develops in advance of this system Tuesday night into Wednesday, with showers and a few thunderstorms expanding. The cold front will drop southeast through the area Wednesday afternoon. The return of deeper moisture and instability ahead of the front looks limited to modest this far north/northeast, so not as concerned about severe weather at this point. But will need to monitor this trend closely as deep layer bulk shear will be sufficient. Then the main story will be the unseasonably cooler temperatures moving into the region. Frost and possibly freezing temperatures will be possible Thursday through Saturday mornings. The coldest morning looks to be Friday when a freeze is quite possible. Highs Thursday will only be in the lower 50s (upper 40s higher plateau areas). On Friday, highs will only be in the upper 50s to around 60. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1147 PM CDT Sat Mar 27 2021 A line of strong to severe +TS will move rapidly east through north AL and southern middle TN. LLWS will occur ahead of the line. Widespread winds of 30-40kt are expected with the gust front along with temporary IFR conditions due to reduced visibility. Gusts over 50kt are possible with the severe thunderstorms and a Tornado Watch is in effect until 11Z. Behind the line and cold front, winds will shift to the northwest with ceilings improving to VFR by 13-14Z. Scattering and then clearing should take place by late morning or in the afternoon hours. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Flash Flood Watch through this evening for ALZ001>007-009. TN...Flash Flood Watch through this evening for TNZ076-096-097. && NEAR TERM...17 SHORT TERM...17 LONG TERM...17 AVIATION...17 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Mar 27, 12:59 PM CDT, 13 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 1259 PM CDT Sat Mar 27 2021 ALZ001>007-009-TNZ076-096-097-281200- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Jackson-Moore-Lincoln-Franklin TN- 1259 PM CDT Sat Mar 27 2021 ...FLASH FLOOD WATCH IN EFFECT FROM THROUGH 7 PM SUNDAY EVENING... This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will become more numerous this afternoon, especially across southern middle Tennessee and far north Alabama. Large hail, perhaps a few tornadoes, and damaging wind will be possible, along with locally excessive rainfall. Tonight, a line of strong to severe thunderstorms is likely to move through from northwest to southeast across the area. Damaging winds, large hail, and possibly tornadoes are the expected severe weather hazards. Also, locally excessive rainfall may result in flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday... The line of strong to severe thunderstorms will exit during the morning hours. The threat of excessive rainfall and flash flooding will diminish during the afternoon. A chance of thunderstorms exists again Tuesday night into Wednesday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is possible, especially tonight into early Sunday morning. ALZ008-010-016-281200- Marshall-DeKalb-Cullman- 1259 PM CDT Sat Mar 27 2021 This Hazardous Weather Outlook is for north central Alabama and northeast Alabama. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will become more numerous this afternoon, especially across southern middle Tennessee and far north Alabama. Large hail, damaging winds, and perhaps a few tornadoes will be possible. Tonight, a line of strong to severe thunderstorms is likely to move from northwest to southeast across the area. Damaging winds, large hail, and possibly tornadoes are the expected severe weather hazards. .DAYS TWO THROUGH SEVEN...Sunday through Friday... The line of strong to severe thunderstorms will exit during the morning hours. A chance of thunderstorms exists again Tuesday night into Wednesday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is possible, especially tonight into early Sunday morning. 20
In the hours before
Special weather statement, Mar 28, 1:13 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Huntsville AL
113 AM CDT Sun Mar 28 2021
ALZ001-002-280700-
Lauderdale AL-Colbert AL-
113 AM CDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE AND NORTHWESTERN
COLBERT COUNTIES UNTIL 200 AM CDT...
At 113 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Collinwood to near Midway.
Movement was east at 55 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Florence, Killen, Cherokee, Lexington, St. Florian,
Underwood-Petersville, Waterloo, Green Hill, Riverton and Wright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3501 8820 3500 8728 3481 8763 3474 8812
3489 8810 3492 8816
TIME...MOT...LOC 0613Z 258DEG 48KT 3509 8763 3474 8816
GHSpecial weather statement, Mar 28, 2:18 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Huntsville AL
218 AM CDT Sun Mar 28 2021
TNZ076-096-097-280800-
Franklin TN-Moore TN-Lincoln TN-
218 AM CDT Sun Mar 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR MOORE...LINCOLN AND NORTHWESTERN
FRANKLIN COUNTIES UNTIL 300 AM CDT...
At 218 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shelbyville to 9 miles north of Ardmore.
Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Fayetteville, Lynchburg, Estill Springs, Petersburg, Tims Ford Lake,
Howell, Hurdlow, Mimosa, Smithland and Coldwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3539 8628 3538 8625 3537 8627 3534 8624
3533 8620 3536 8616 3535 8608 3512 8630
3507 8683 3524 8683 3526 8680 3525 8675
3531 8668 3533 8660 3537 8659 3536 8649
3532 8642 3535 8641 3536 8633 3541 8626
TIME...MOT...LOC 0718Z 263DEG 40KT 3547 8653 3512 8689
GHSpecial weather statement, Mar 28, 2:39 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Huntsville AL 239 AM CDT Sun Mar 28 2021 ALZ001>004-280830- Lawrence AL-Lauderdale AL-Franklin AL-Colbert AL- 239 AM CDT Sun Mar 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAUDERDALE... COLBERT...NORTHERN FRANKLIN AND WEST CENTRAL LAWRENCE COUNTIES UNTIL 330 AM CDT... At 239 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Cherokee, or 13 miles east of Tishomingo State Park, moving east at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Florence, Muscle Shoals, Russellville, Sheffield, Tuscumbia, Cherokee, Littleville, Leighton, St. Florian and Malone. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3475 8811 3488 8758 3456 8742 3449 8815 TIME...MOT...LOC 0739Z 258DEG 31KT 3462 8796 GH
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 12:31 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 44 min |
| Mar 28, 1:13 AM CDT | Special Weather Statement | HUN | Lauderdale | 47 min |
| Mar 28, 1:52 AM CDT | Flash Flood Warning | HUN | Lauderdale | 3 hr |
| Mar 28, 2:45 AM CDT | Special Weather Statement | HUN | Franklin | 45 min |
| Mar 28, 3:09 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 36 min |
| Mar 28, 3:34 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Morgan | 26 min |
| Mar 28, 3:58 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Limestone, Madison, Morgan | 47 min |
| Mar 28, 4:26 AM CDT | Severe Thunderstorm Warning | HUN | Jackson | 34 min |
| Mar 28, 4:46 AM CDT | Severe Thunderstorm Warning | HUN | Jackson, Limestone, Madison, Morgan | 44 min |
| Mar 28, 5:02 AM CDT | Severe Thunderstorm Warning | HUN | Cullman | 28 min |
| Mar 28, 5:21 AM CDT | Severe Thunderstorm Warning | HUN | Jackson | 24 min |
| Mar 28, 5:30 AM CDT | Severe Thunderstorm Warning | HUN | Cullman | 30 min |
| Mar 28, 5:41 AM CDT | Areal Flood Warning | HUN | Madison | 3 hr |
| Mar 28, 5:57 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 33 min |
| Mar 28, 6:26 AM CDT | Special Weather Statement | HUN | DeKalb | 34 min |
| Mar 27, 7:47 PM CDT | Special Weather Statement | HUN | Franklin | 28 min |
| Mar 28, 2:18 AM CDT | Special Weather Statement | HUN | Lincoln, Moore | 42 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.